Hail, Morton
- When
- July 11, 2:33 PM CST to 2:36 PM CST
- Where
- Morton County, 3.4 mi WSW of Flasher
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 46.440, -101.300
A line of thunderstorms moved through central North Dakota ahead of an upper level low and in an area of steep low-level lapse rates. One storm produced sub-severe hail in Morton County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A line of thunderstorms moved through central North Dakota ahead of an upper level low and in an area of steep low-level lapse rates. One storm produced sub-severe hail in Morton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 11, 8:54 AM CST, 5 hours 39 minutes earlier.
Area Forecast Discussion National Weather Service Bismarck ND 954 AM CDT MON JUL 11 2016 .UPDATE... Issued at 948 AM CDT Mon Jul 11 2016 Thunderstorms will linger across the southeast based on latest HRRR runs. will continue to monitor for rainfall may have to monitor closely the rainfall there. Otherwise expect winds to increase southwest by this evening. A wind advisory may be needed later. UPDATE Issued at 629 AM CDT Mon Jul 11 2016 Thunderstorms continue over south central North Dakota into the James River Valley along an axis of elevated mid level lapse rates where stronger instability is noted. Latest RUC guidance, which seems to have a handle on these lapse rates, gradually pushes the axis off to the east so expect storms to decrease in coverage through the morning hours. Have also added a small area of fog near the Killdeer area where hail piled up yesterday and is now creating foggy conditions as noted via area webcam. This should dissipate by mid-morning. && .SHORT TERM...(Today and tonight) Issued at 335 AM CDT Mon Jul 11 2016 Current surface analysis places frontal boundary stretching through the western Dakotas. Upper level analysis places low spinning over central Montana. Robust convection continues over portions of south central into southeast North Dakota where low level jet has combined with strong instability and shear. For the rest of this morning...strongest convection is expected to continue to push on an easterly path, though further west a variety of upper waves lifting ahead of approaching upper low continue to produce some areas of showers and thunderstorms. Expect the stronger instability to slide easterly, though enough instability will remain for some strong storms to develop over eastern portions of the area. Cold front pushes through with windy conditions developing mainly over southwestern North Dakota. Upper low lifts along the international border overnight with chances for precipitation continuing, mainly over northern locations. .LONG TERM...(Tuesday through Sunday) Issued at 335 AM CDT Mon Jul 11 2016 Upper low continues to meander along the southern prairie provinces on Tuesday bringing continued precipitation chances to the area, with the greatest chances over northern locations. Gusty westerly winds are expected across the area as models continue to show ~50kt 850mb winds mixing down with modest cool air advection. Will have to keep an eye on this as headlines will probably be needed. Unsettled pattern remains in place through the remainder of the week as a variety of disturbances move through bringing a near daily chance for showers and thunderstorms. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 630 AM CDT Mon Jul 11 2016 Areas of thunderstorms will continue over the region today. This morning, thunderstorms will remain most numerous over south central into southeast North Dakota. Tonight, the greatest coverage will be over the north. Areas of ifr/mvfr cigs will also be over the area early this morning, though this will improve by late morning. && .BIS Watches/Warnings/Advisories... NONE. && UPDATE...WAA SHORT TERM...JJS LONG TERM...JJS AVIATION...JJS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 504 AM CDT MON JUL 11 2016 NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-121015- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 504 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY BECOME CAPABLE OF PRODUCING LARGE HAIL...HEAVY RAIN...AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001>003-009>011-017>021-031>035-040>046-121015- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 504 AM CDT MON JUL 11 2016 /404 AM MDT MON JUL 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE RISK FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY. STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1221 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND GST KILLDEER 47.37N 102.75W
07/10/2016 E75 MPH DUNN ND PUBLIC
WIDESPREAD DAMAGE FROM WIND DRIVEN HAIL.
&&
MMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1231 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM HAIL LINTON 46.27N 100.23W
07/11/2016 E2.00 INCH EMMONS ND TRAINED SPOTTER
HAIL STARTED AT AROUND 107 AM WITH AN
ISOLATED 2 INCH HAILSTONE FALLING AT 112 AM.
&&
MMPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1238 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 3 SW FAIRFIELD 47.16N 103.27W
07/10/2016 E1.25 INCH BILLINGS ND TRAINED SPOTTER
VERY HEAVY RAIN ALSO. HAIL AND RAIN ONGOING.
0415 PM HAIL 3 N FAIRFIELD 47.24N 103.22W
07/10/2016 E1.75 INCH BILLINGS ND PUBLIC
WINDOWS WERE BREAKING FROM HAIL AND WIND.
0415 PM TSTM WND GST 4 N FAIRFIELD 47.24N 103.22W
07/10/2016 E70 MPH BILLINGS ND PUBLIC
WIND AND HAIL WERE BREAKING WINDOWS.
0427 PM HAIL 8 NE FAIRFIELD 47.27N 103.10W
07/10/2016 M1.50 INCH BILLINGS ND TRAINED SPOTTER
PING PONG BALL SIZE HAIL FOR 10 MINUTES.
OCCURRED FROM 427PM CDT AND 437PM CDT.
0430 PM FUNNEL CLOUD 2 N CROSBY 48.95N 103.30W
07/10/2016 DIVIDE ND PUBLIC
PUBLIC REPORT RELAYED BY LOCAL MEDIA.
LOCATION ESTIMATED.
0432 PM HAIL 4 S SOUTH FAIRFIELD 47.07N 103.20W
07/10/2016 U1.00 INCH BILLINGS ND PUBLIC
.
0447 PM HAIL 6 SW KILLDEER 47.32N 102.85W
07/10/2016 E1.75 INCH DUNN ND TRAINED SPOTTER
HAIL LASTED THROUGH 457 PM CDT.
0452 PM HAIL 6 ENE PRETTY BUTTE 46.42N 103.86W
07/10/2016 E1.75 INCH SLOPE ND PUBLIC
.
0452 PM TSTM WND GST 6 ENE PRETTY BUTTE 46.42N 103.86W
07/10/2016 U60 MPH SLOPE ND PUBLIC
.
0500 PM HAIL KILLDEER 47.37N 102.75W
07/10/2016 M3.00 INCH DUNN ND PUBLIC
MEASURED 3.25 INCH HAIL AND ONGOING. WINDOWS
BROKEN.
0505 PM HAIL 3 N MANNING 47.27N 102.77W
07/10/2016 E1.75 INCH DUNN ND PUBLIC
ONGOING GOLF BALL SIZE HAIL.
0526 PM TSTM WND DMG KILLDEER 47.37N 102.75W
07/10/2016 DUNN ND LAW ENFORCEMENT
WINDOW BROKEN IN PATROL PASSENGER VEHICLE.
TREES DOWN WITH LOTS OF DAMAGES TO TRAILERS
AND HOUSES DUE TO WIND DRIVEN HAIL. DAMAGE
IS ONGOING.
0526 PM TSTM WND GST KILLDEER 47.37N 102.75W
07/10/2016 E75 MPH DUNN ND PUBLIC
WIDESPREAD DAMAGE FROM WIND DRIVEN HAIL.
0534 PM HAIL 2 W AMIDON 46.48N 103.37W
07/10/2016 M1.75 INCH SLOPE ND TRAINED SPOTTER
DURATION OF GOLF BALL SIZE HAIL 12 MINUTES,
FROM 534PM CDT TO 536 PM CDT. GROUND IS
COVERED. DENTED FRAMES ON WINDOWS AND BROKEN
WINDOW SCREENS. WINDSHIELDS BROKEN. .
0545 PM TSTM WND GST 8 NW TWIN BUTTES 47.60N 102.37W
07/10/2016 E70 MPH DUNN ND PUBLIC
BRANCHES BROKEN AROUND THE LAKE AND MARINA.
0550 PM HAIL AMIDON 46.48N 103.32W
07/10/2016 E1.50 INCH SLOPE ND PUBLIC
GROUND COVERED IN HAIL.
0600 PM HAIL 4 W AMIDON 46.48N 103.41W
07/10/2016 M2.75 INCH SLOPE ND TRAINED SPOTTER
LOT OF DAMAGE. CROP AND VEHICLE DAMAGE WHICH
WAS SAID TO BE VERY BAD. .
0608 PM HAIL 10 SW NEW ENGLAND 46.45N 103.04W
07/10/2016 E1.00 INCH SLOPE ND PUBLIC
VIA SOCIAL MEDIA.
0613 PM TSTM WND GST 4 WNW FRYBURG 46.90N 103.38W
07/10/2016 M55 MPH BILLINGS ND MESONET
.
0644 PM TSTM WND GST 6 S DICKINSON 46.80N 102.81W
07/10/2016 M59 MPH STARK ND ASOS
0645 PM TSTM WND GST 1 N REGENT 46.44N 102.56W
07/10/2016 E70 MPH HETTINGER ND TRAINED SPOTTER
.
0710 PM TSTM WND GST MOTT 46.37N 102.33W
07/10/2016 E75 MPH HETTINGER ND TRAINED SPOTTER
PEA SIZE HAIL ONGOING.
0720 PM TSTM WND GST HEBRON 46.90N 102.05W
07/10/2016 E60 MPH MORTON ND PUBLIC
NO HAIL, BUT VERY HEAVY RAIN.
0725 PM TSTM WND GST 14 N HAYNES 46.18N 102.47W
07/10/2016 E60 MPH ADAMS ND TRAINED SPOTTER
QUARTER SIZE HAIL AND VERY HEAVY RAIN
ONGOING.
0738 PM TSTM WND GST 5 WSW GLEN ULLIN 46.79N 101.92W
07/10/2016 M70 MPH MORTON ND TRAINED SPOTTER
FROM THE SPOTTER NETWORK.
0745 PM TSTM WND GST BENTLEY 46.33N 102.06W
07/10/2016 E65 MPH HETTINGER ND TRAINED SPOTTER
SOME SMALL HAIL STONES. SPOTTER NOT AWARE OF
DAMAGE AT HIS PLACE. BRIEF BUT VERY HEAVY
RAIN.
0755 PM TSTM WND GST 2 S BEULAH 47.23N 101.78W
07/10/2016 U60 MPH MERCER ND TRAINED SPOTTER
VERY HEAVY RAIN.
0800 PM FUNNEL CLOUD 4 NW WILLISTON 48.20N 103.69W
07/10/2016 WILLIAMS ND LAW ENFORCEMENT
.
0800 PM HEAVY RAIN DICKINSON 46.88N 102.79W
07/10/2016 M2.00 INCH STARK ND PUBLIC
EAST SIDE OF DICKINSON.
0815 PM TSTM WND GST 2 E HAZEN 47.29N 101.58W
07/10/2016 M62 MPH MERCER ND AWOS
AWOS STATION 2 E HAZEN /HZE/.
0815 PM TSTM WND GST STANTON 47.32N 101.38W
07/10/2016 M56 MPH MERCER ND TRAINED SPOTTER
MEASURED BY A PERSONAL WEATHER STATION.
0852 PM TSTM WND GST 1 ENE CROWN BUTTE LAKE 46.87N 101.07W
07/10/2016 E70 MPH MORTON ND TRAINED SPOTTER
TORRENTIAL RAIN.
0856 PM TSTM WND GST MANDAN 46.83N 100.89W
07/10/2016 E70 MPH MORTON ND PUBLIC
TORRENTIAL RAIN.
0857 PM FUNNEL CLOUD 10 S SAINT GERTRUDE 46.14N 101.33W
07/10/2016 GRANT ND LAW ENFORCEMENT
BRIEF FUNNEL.
0857 PM TSTM WND GST 10 S SAINT GERTRUDE 46.14N 101.33W
07/10/2016 U70 MPH GRANT ND LAW ENFORCEMENT
TORRENTIAL RAIN.
0858 PM HAIL MANDAN 46.83N 100.89W
07/10/2016 E0.88 INCH MORTON ND PUBLIC
VERY HEAVY RAIN. NEAR MANDAN HIGH SCHOOL.
0901 PM TSTM WND GST 6 N BISMARCK 46.90N 100.79W
07/10/2016 M56 MPH BURLEIGH ND MESONET
MESONET STATION 6 N BISMARCK /C2059/.
0917 PM TSTM WND GST BISMARCK 46.81N 100.78W
07/10/2016 M53 MPH BURLEIGH ND ASOS
BISMARCK MUNICIPAL AIRPORT.
0920 PM HAIL 5 SSW STRAWBERRY LAKE 47.70N 100.93W
07/10/2016 E0.88 INCH MCLEAN ND PUBLIC
.
0927 PM HAIL 1 SSW BISMARCK 46.79N 100.79W
07/10/2016 E1.00 INCH BURLEIGH ND PUBLIC
.
0927 PM TSTM WND GST 2 NNW SOLEN 46.42N 100.82W
07/10/2016 E60 MPH MORTON ND TRAINED SPOTTER
TORRENTIAL RAIN.
0955 PM HEAVY RAIN 2 NE BISMARCK 46.83N 100.76W
07/10/2016 U1.42 INCH BURLEIGH ND CO-OP OBSERVER
RAIN FELL IN 50 MINUTES.
1009 PM TSTM WND GST LINTON 46.27N 100.23W
07/10/2016 E50 MPH EMMONS ND PUBLIC
.
1011 PM TSTM WND GST STEELE 46.86N 99.92W
07/10/2016 E65 MPH KIDDER ND PUBLIC
.
1023 PM HAIL 2 W BOWDON 47.47N 99.74W
07/10/2016 E1.00 INCH WELLS ND PUBLIC
.
1050 PM TSTM WND GST MEDINA 46.90N 99.30W
07/10/2016 E80 MPH STUTSMAN ND TRAINED SPOTTER
MULTIPLE TREES UPROOTED IN TOWN.
1110 PM TSTM WND GST 3 W ELDRIDGE 46.91N 98.92W
07/10/2016 M58 MPH STUTSMAN ND MESONET
NORTH DAKOTA STATE UNIVERSITY NDAWN
OBSERVATION SITE.
1130 PM TSTM WND GST YPSILANTI 46.79N 98.56W
07/10/2016 E60 MPH STUTSMAN ND PUBLIC
TIME ESTIMATED BY RADAR.
1205 AM HAIL BUCYRUS 46.06N 102.79W
07/11/2016 E2.50 INCH ADAMS ND PUBLIC
VIA SOCIAL MEDIA.
1220 AM HAIL 9 NE BUCYRUS 46.16N 102.66W
07/11/2016 E1.00 INCH ADAMS ND PUBLIC
.
0108 AM HAIL NEW LEIPZIG 46.37N 101.95W
07/11/2016 E1.00 INCH GRANT ND TRAINED SPOTTER
0112 AM HAIL LINTON 46.27N 100.23W
07/11/2016 E2.00 INCH EMMONS ND TRAINED SPOTTER
HAIL STARTED AT AROUND 107 AM WITH AN
ISOLATED 2 INCH HAILSTONE FALLING AT 112 AM.
0130 AM HAIL 3 SW PORCUPINE 46.19N 101.14W
07/11/2016 E1.00 INCH SIOUX ND PUBLIC
GUSTY WINDS ALSO REPORTED.
0205 AM HAIL PRAIRIE KNIGHTS RESORT 46.27N 100.64W
07/11/2016 E1.50 INCH SIOUX ND PUBLIC
TIME ESTIMATED FROM RADAR. HAIL WAS ABOUT
THE SIZE OF A SILVER DOLLAR.
0229 AM TSTM WND GST 2 SSE TEMVIK 46.34N 100.23W
07/11/2016 M61 MPH EMMONS ND MESONET
NORTH DAKOTA STATE UNIVERSITY NDAWN
OBSERVATION SITE.
0255 AM HAIL 10 S KINTYRE 46.41N 99.93W
07/11/2016 E1.75 INCH EMMONS ND TRAINED SPOTTER
MOSTLY PEA AND REPORTED A FARMER 3 MILES
SOUTH SUFFERED SIGNIFICANT HAIL DAMAGE TO
CROPS.
0416 AM HAIL LINTON 46.27N 100.23W
07/11/2016 E0.88 INCH EMMONS ND TRAINED SPOTTER
0632 AM HEAVY RAIN 2 NE STRAWBERRY LAKE 47.78N 100.84W
07/11/2016 M1.75 INCH MCLEAN ND PUBLIC
STORM TOTAL.
0739 AM HEAVY RAIN 7 NE ASHLEY 46.11N 99.27W
07/11/2016 M2.25 INCH MCINTOSH ND PUBLIC
24 HOUR ARB REPORT.
0817 AM HEAVY RAIN 6 SW ORRIN 48.02N 100.24W
07/11/2016 M1.01 INCH MCHENRY ND CO-OP OBSERVER
24 HOUR REPORT.
0821 AM HEAVY RAIN HAZELTON 46.48N 100.28W
07/11/2016 M2.00 INCH EMMONS ND PUBLIC
24 HOUR ARB REPORT.
0822 AM HEAVY RAIN 3 S HAGUE 45.98N 100.00W
07/11/2016 M2.60 INCH EMMONS ND PUBLIC
24 HOUR ARB REPORT.
0824 AM HEAVY RAIN 3 W WESTFIELD 46.03N 100.26W
07/11/2016 M4.19 INCH EMMONS ND PUBLIC
0837 AM HEAVY RAIN CARRINGTON 47.45N 99.13W
07/11/2016 M1.30 INCH FOSTER ND PUBLIC
24 HOUR REPORT.
0838 AM HEAVY RAIN CHASELEY 47.45N 99.81W
07/11/2016 M1.23 INCH WELLS ND PUBLIC
0840 AM HEAVY RAIN 3 N FORBES 45.99N 98.78W
07/11/2016 M3.00 INCH DICKEY ND PUBLIC
24 HOUR ARB REPORT.
0844 AM HEAVY RAIN 3 SSE SELZ 47.81N 99.87W
07/11/2016 M1.61 INCH WELLS ND CO-OP OBSERVER
24 HOUR REPORT.
0847 AM HEAVY RAIN BALDWIN 47.03N 100.75W
07/11/2016 M1.50 INCH BURLEIGH ND PUBLIC
0915 AM HEAVY RAIN HARVEY 47.77N 99.94W
07/11/2016 M1.15 INCH WELLS ND PUBLIC
24 HOUR ARB REPORT.
1008 AM HEAVY RAIN RICHARDTON 46.88N 102.31W
07/11/2016 M1.59 INCH STARK ND CO-OP OBSERVER
1016 AM HEAVY RAIN BISMARCK 46.81N 100.78W
07/11/2016 M1.21 INCH BURLEIGH ND OFFICIAL NWS OBS
NWS OFFICE. 24 HOUR REPORT.
1019 AM HEAVY RAIN 1 W GARRISON 47.65N 101.44W
07/11/2016 M1.10 INCH MCLEAN ND ASOS
24 HOUR REPORT.
1020 AM HEAVY RAIN JAMESTOWN 46.91N 98.71W
07/11/2016 M1.30 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR REPORT.
&&
NWS BISMARCK NDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
109 PM CDT MON JUL 11 2016
NDZ047-050-111845-
MCINTOSH ND-LOGAN ND-
109 PM CDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT LOGAN AND NORTHWESTERN MCINTOSH
COUNTIES UNTIL 145 PM CDT...
AT 109 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF WISHEK...OR 21 MILES NORTHWEST OF ASHLEY...MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WISHEK...GACKLE...LEHR...BEAVER LAKE STATE PARK AND BURNSTAD.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4611 9988 4624 9988 4662 9967 4663 9904
4662 9904 4632 9920 4607 9978
TIME...MOT...LOC 1809Z 218DEG 50KT 4620 9974
ABELINGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
156 PM MDT MON JUL 11 2016
NDZ042-112030-
GRANT ND-
156 PM MDT MON JUL 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GRANT COUNTY UNTIL
230 PM MDT...
AT 156 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELGIN...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELGIN...CARSON...NEW LEIPZIG...HEART BUTTE DAM...LARK...
LEITH AND HEIL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4626 10200 4628 10200 4628 10201 4640 10205
4643 10205 4672 10176 4672 10172 4663 10171
4663 10155 4646 10129 4646 10130 4620 10198
TIME...MOT...LOC 1956Z 229DEG 34KT 4636 10188
HARGROVESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT MON JUL 11 2016 NDZ034-042-045-112100- MORTON ND-SIOUX ND-GRANT ND- 310 PM CDT MON JUL 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRANT...CENTRAL SIOUX AND SOUTHEASTERN MORTON COUNTIES UNTIL 400 PM CDT/300 PM MDT/... AT 310 PM CDT/210 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF SHIELDS...OR 23 MILES NORTHWEST OF SELFRIDGE...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLASHER...SHIELDS...RALEIGH...PORCUPINE...BREIEN AND ST. GERTRUDE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4601 10131 4607 10156 4670 10124 4652 10069 TIME...MOT...LOC 2010Z 202DEG 27KT 4626 10131 HARGROVE
The Bismarck radar (KBIS), 55 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2016Every state in 2016This day in weather historyWarnings in North Dakota, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 652672.